antipsychotic does not eliminate hallucinations

Hello, I am new to the forum. Sorry if you don’t understand anything I don’t speak English, I write from Argentina.
I wanted to ask you something. Because of something that has been happening to me for 8 years, practically just from the day I had the psychotic break that started my schizophrenia. Taking the antipsychotic or not I have visual hallucinations when I go out for a walk. This happened to me 8 years ago. Sometimes I stop taking the medication because of its side effects. The paranormal experience is that for example I see a car go by and the license plate is ‘’ 111 ‘’, up to ‘’ 999 ‘’. Randomly down the street as I walk. Is it normal to have these types of hallucinations? because I even hear the noise of the car and when it passes I see the front license plate but also the back one. All this makes me feel very lonely. I clarify what happened to me taking risperidone and aripiprazole. If anyone can help I’d appreciate it. All the best.

Hi @Nirvana.

Welcome.

If you find yourself in need of help, just tag a moderator. Type the @ symbol, then our names

@ZombieMombie , @ninjastar , @Moonbeam, @rogueone, and @Bowens

Enjoy your stay with us!

1 Like

Good thank you. Do I have to create another thread or do I do it directly from here?

It’s traditionally the quiet time at the moment. Most traffic is US based so just hang here and see what comes up later. You’ll get more replies when the US people wake up or Europeans.

It’s one of those things. Some people here still hallucinate on meds but it’s all about symptoms versus side effects and there’s no easy ways to know. Stopping the meds isn’t good because sometimes you might need to take more of the med to get back there or it won’t work at all.

Always talk to your doctor but realise it’s a problem if you can’t see them due to finances.

Thanks, I will wait. But it is quite strange, I swear to you that once I asked a seller if the license plate of a parked car was “999” and he replied: “Yes, why are you asking me that?” On another occasion, going to my psychologist, I saw how he just parked a car on the other side with the 444 patent. I cross the sidewalk and ask the driver the time and he gives me the correct time, which confirms that it is not a hallucination. That is why this worries me so much. I’ll wait for later, thank you!

Welcome to the forum!

1 Like

It’s positive symptoms. The mystical and magical. It seems real but it’s just random but to you it’s real.

Most here go through it but it may need a medication change if your working well with your psydoc. It’s hard to get through because it’s not an exact science and we are all so different.

Taking 4 mg of risperdal also happened to me the same. That’s why I find it hard to believe. With aripiprazole too. Are all paranormal experiences different? Isn’t there for example 2 people who have the same abnormal experience? thanks for your help

I thought i was Jesus once even on the meds. Found out there were plenty of others who had experienced the same.

1 Like

I wish I found someone who had the same thing happened to me, but I doubt it.
What happens is that the 4 mg of risperidone is given to me before the first outbreak. The psychiatrist saw something in me and decided to prescribe it for me. After 3 days I sprouted. I remember that in the consultation, looking at the drug leaflet, I asked him what this was for. And she tells me “less ideas.”
With the 4 mg of risperidone and in the first outbreak, this thing about patents was already happening to me. I remember that I was driving back from a hospital my father had taken me to and I see a bus with the patent “555”. That caught my attention enormously.
This means that a person can have a hallucination that moves and makes noise?
For example an angel that says something to you?

Well…there are cars that have those numbers for real, but maybe to you it seems to be some sort of code or communication directed towards you. I have had similar thoughts myself when in psychosis.

Luckily for me, the meds are helping me to get away from those thoughts, but I also have to work with myself and question strange thoughts like conspiracies and hidden communication. We can’t just rely on the drugs, we also have to challenge ourselves.

However it is possible that you haven’t found a drug that works satisfactory for you.

1 Like

I think you need to talk to your psychiatrist. Positive symptoms are something that can be very well treated. And delusions you kind of have to work through although medicines can help give you insight. Once you’re on a medicine that helps a little bit, getting to an even better one is fairly simple. Rely on your close friends or family to gauge if they see improvements at first and then gauge for yourself how you’re doing. Check for side effects see if anything is going on that you don’t like. Try to be proactive and slowly through time and communication with your healthcare team you can progress to a pretty good situation if you luck out.

1 Like

Hello @Nirvana Welcome to the forums.

Visual hallucination are normal for people with schizophrenia but not everyone experiences them. I had them. Sometimes people will have similar experiences, and other times they will be totally different. My visual hallucinations were different than yours. I saw disembodied heads floating around and shooting out of peoples faces that looked like they were made of pure energy.

As for medication sometimes they work and sometimes they don’t. I was put on Abilify for a short while but it didn’t work and I started have visual hallucinations. Haldol gave me side effects that were completely intolerable. Olanzapine worked but had side effects and made me physically unhealthy. I am now on Lurasidone and am doing great. If your medication isn’t working and you’re having side effects tell your doctor and ask him to try something else. Everyone reacts differently to these medications so what works for me might not work for you. You have to experiment and see what works for you.

There is a thing called “Treatment Resistant Schizophrenia”. Some people don’t respond to any of the medications they try. My heart goes out to those people because sometimes they suffer bad.

1 Like

It is that even taking olanzapine it also happens to me. I stopped taking it 1 year ago because I was very squashed and getting fat.
I can go out to buy something by talking well with the seller and I see the car with the license plate again when I go for a walk back to my house. And sometimes I consciously see the cars go by looking at their patents and they are normal, and suddenly one with ‘’ 444 ‘’ passes, this happened to me a thousand times.

1 Like

What hurts me and makes me feel so lonely is that I am not sure if it is a hallucination or not, it makes me feel very lonely because there is no one who has this same experience.
If I know that there are schizophrenics from what I read and psychiatrists told me, they see angels and demons.

Yeah, it made me fat too. I was on 40mg and weighed 240lbs at my worst. A lot of people gain weight on that medication, many people on this forums complain about the same thing.

I could always tell the difference between reality and my hallucinations. Based on what you are telling me it seems you are aware that you are hallucinating because there is a pattern, 111 up to 999. Consider yourself lucky because even though it can be disturbing at least you are aware of it and can do your best to ignore it. There are people that can’t tell the difference and that can be very confusing, disorienting and debilitating . For example people that can’t tell the difference between a hallucination and reality can’t drive.

2 Likes

So it is as if my contact with reality was cut off and returned to normal with some frequency?
Because my psychologist told me that I am not a pure psychotic, that I have a “borderline structure” That I did not understand what it was

1 Like

My doctor was happy I had insight into my condition. Some people don’t.

1 Like

Of the 4 or 5 psychiatrists I went to, they never clarified this for me. Thanks from my heart. I feel a little more calm now.

1 Like

You’re welcome, happy to help! :smiley:

1 Like